MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA22-70/I16-30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Rupture (2208)
Date of Event 02/19/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a vela suprarenal stent graft extension, and a vela infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 6.5 years post initial implant, a type 3 endoleak of unknown origin with sudden sac expansion and rupture occurred.It was reported that the patient expired.The cause of death was not provided.No further details were provided.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix was able to confirm the reported sac growth of 19.1mm, rupture and indeterminate endoleak.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest endovascular procedures of coiling of type ii endoleaks of the lumbar arteries occurred.A type ii endoleak is a non- device related failure.Procedure related harms, device, user, procedure, or anatomy relatedness of this complaint could not be determined with the medical records available for review.During the investigation, endologix found reasonable evidence to suggest the device was used off-label due to the aorta neck angulation of 62 degrees should be equal to or greater than 60, however unclear if this contributed to the reported event.The final patient status was reported as being expired.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a vela suprarenal stent graft extension, and a vela infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 6.5 years post initial implant, a type 3 endoleak of unknown origin with sudden sac expansion and rupture occurred.It was reported that the patient expired.The cause of death was not provided.No further details were provided.Additional information: the clinical evaluation shows reasonable evidence to suggest endovascular procedures of coiling of type ii endoleaks of the lumbar arteries occurred.These findings were discovered during an examination of the angiogram studies.A type ii endoleak is a non device related failure.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11489394
Report Number2031527-2021-00133
Device Sequence Number16861399
Product Code MIH
UDI-Device Identifier00818009010094
UDI-Public(01)00818009010094(17)170709
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2017
Device Model NumberBA22-70/I16-30
Device Lot Number1264520010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL 1164321019; AFX VELA SUPRARENAL 1229347028; AFX VELA INFRARENAL 1164321019.; AFX VELA SUPRARENAL 1229347028.
Outcome Attributed to Adverse Event Death;
Patient Age85 YR